Hail, Stanton
- When
- June 23, 7:30 PM CST
- Where
- Stanton County, 6.93 mi N of Saunders
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.580, -102.040
An thunderstorm produced penny sized hail during the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An thunderstorm produced penny sized hail during the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 23, 5:48 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 648 PM CDT SUN JUN 23 2013 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 934 AM CDT SUN JUN 23 2013 THE 12Z UPPER AIR ANALYSIS DEPICTS AN UPPER LEVEL RIDGE ACROSS THE SOUTHERN PLAINS WITH AN UPPER LEVEL SHORTWAVE MOVING THROUGH THE NORTHERN PLAINS. A SECOND WEAK SHORTWAVE IS FOUND ACROSS THE 4 CORNERS REGION WITH AN UPPER LEVEL JET POSITIONED ACROSS ARIZONA AND SOUTHERN CALIFORNIA. THIS PLACES WESTERN KANSAS UNDER SOUTHWEST FLOW ALOFT. THIS SOUTHWEST FLOW EXTENDS DOWN INTO THE MID LEVELS WITH MOSTLY DRY CONDITIONS. THIS LEAVES SKIES ACROSS WESTERN KANSAS MOSTLY CLEAR WITH PARTLY CLOUDY SKIES ACROSS SOUTH CENTRAL KANSAS. AS WE HEAD TO THE SURFACE WINDS BECOME MORE SOUTHERLY DIRECTION WITH A TROUGH OF LOW PRESSURE FOUND ACROSS THE KS/CO BORDER. A COLD FRONT IS LOCATED ACROSS NEBRASKA AND IS ANTICIPATED TO SHIFT SOUTHWARD AS THE MORNING AND AFTERNOON PROGRESSES. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 116 PM CDT SUN JUN 23 2013 THE FRONTAL BOUNDARY MENTIONED IN THE SYNOPSIS HAS MOVED INTO NORTHERN KANSAS AND THE TROUGH OF LOW PRESSURE HAS SHIFTED EAST WITH IT'S AXIS STRETCHING FROM DIGHTON TO LIBERAL. WINDS NORTH OF THIS FRONTAL BOUNDARY ARE FROM THE EAST WITH SOUTHERLY WINDS OBSERVED AHEAD OF THE TROUGH AND NORTHEAST WINDS BEHIND THE TROUGH. SKIES ARE CURRENTLY MOSTLY CLEAR ACROSS THE FORECAST AREA WITH A FEW CUMULUS CLOUDS FORMING ACROSS NORTH CENTRAL KANSAS. CUMULUS CLOUDS ARE ANTICIPATED TO CONTINUE TO BUILD ALONG THE FRONTAL BOUNDARY THIS AFTERNOON WITH A CHANCE OF THUNDERSTORMS ACROSS THE I-70 CORRIDOR THIS EVENING INTO THE OVERNIGHT HOURS. A FEW STORMS MAY BECOME SEVERE WITH HAIL UP TO GOLFBALLS AND DAMAGING WINDS BEING THE MAIN CONCERN. FARTHER SOUTH, A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THE SURFACE TROUGH BUT MOST PLACES ARE EXPECTED TO REMAIN DRY. THE TROUGH OF LOW PRESSURE SHIFTS BACK TO THE WEST THIS EVENING ALLOWING SOUTHERLY WINDS TO BE FELT ACROSS MOST OF THE FORECAST AREA TONIGHT. ANY STORMS THAT DEVELOP THIS AFTERNOON SHOULD BE CONFINED TO CENTRAL AND WEST CENTRAL KANSAS AND MOVE OUT OF THE AREA BY SUNRISE TOMORROW. OTHERWISE EXPECT PARTLY CLOUDY SKIES. SKIES BECOME MOSTLY CLEAR TOMORROW AS MID LEVELS OF THE ATMOSPHERE LOOK TO REMAIN FAIRLY DRY. WINDS WILL GENERALLY BE FROM THE SOUTH BECOMING BREEZY IN THE AFTERNOON AS THE ATMOSPHERE MIXES AND THE PRESSURE GRADIENT TIGHTENS. MODELS SUGGEST PRECIPITATION TO REMAIN WELL NORTH OF THE FORECAST AREA TOMORROW AFTERNOON AND HAVE DEPICTED THIS IN THE GRIDS. AS FOR TEMPERATURES, LOWS TONIGHT ARE FORECASTED TO DIP INTO THE LOWER 70S WITH HIGHS TOMORROW IN THE UPPER 90S WITH A FEW AREAS REACHING 100 DEGREES. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 243 PM CDT SUN JUN 23 2013 HIS EXTENDED FORECAST STARTS OUT WITH A SURFACE TROUGH MEANDERING ACROSS ACROSS WESTERN KANSAS, AND AN UPSLOPE FLOW BRINGING MOISTURE INTO WESTERN KANSAS. SO, I HAVE ADDED A SLIGHT CHANCE FOR THUNDERSTORMS TO ALL BUT THE FAR EASTERN SECTIONS OF THE FORECAST AREA MONDAY EVENING. THESE ISOLATED STORMS WILL GO AWAY WITH THE LOSS OF SURFACE HEATING, ALMOST ASSUREDLY BY 04Z, AND AFTER SUNDOWN, TUESDAY. THEN SOUTHWESTERN KANSAS WILL GO INTO A HOT AND DRY PERIOD TUESDAY NIGHT INTO THURSDAY. HIGH PRESSURE WILL BE BUILDING INTO THE AREA WEST OF US OVER THE ROCKIES, FROM WEDNESDAY INTO FRIDAY. A WELL ESTABLISHED UPPER LEVEL HIGH PRESSURE BLOCKING PATTERN WILL SET UP OVER THE ROCKIES, ESSENTIALLY SHUTTING OFF WESTERN KANSAS TO ANY POTENTIAL RAIN MAKING UPPER SHORT WAVES. THERE IS ONE WAVE COMING OVER THE UPPER HIGH AND PROGRESSING SOUTHEASTWARD INTO CENTRAL KANSAS LATE THURSDAY. THERE MAY BE A FEW THUNDERSTORMS LATE THURSDAY IN THE HAYS AND LACROSSE AREAS. ALSO, ON FRIDAY AFTERNOON THERE COULD BE A FEW STORMS IN THE MEADE TO MEDICINE DODGE AREAS LATE IN THE DAY, AS A NEARLY STATIONARY BOUNDARY ADVANCES NORTH FROM OKLAHOMA. OTHER THAN THESE TWO CHANCES FOR PRECIPITATION, SOUTHWEST AND SOUTH CENTRAL KANSAS WILL BE HOT AND DRY. THROUGH MOST OF THE EXTENDED, WINDS SHOULD NOT BE TOO BREEZY OR WINDY, EXCEPT FOR MONDAY NIGHT. MAXIMUM TEMPERATURES WILL BE AROUND 100F TUESDAY, AND JUST OVER 100F WEDNESDAY AND THURSDAY. A WEAK COLD FRONT WILL BRING A WIND SHIFT FROM THE NORTH FRIDAY AND MAXIMUM TEMPERATURES WILL DIP SLIGHTLY INTO UPPER 90S, AND THEN INTO MID TO MID TO UPPER 90S ON SATURDAY. WINDS WILL SHIFT BACK TO THE SOUTH TO SOUTHWEST ON SUNDAY, HELPING PUSH MAXIMUM TEMPERATURES BACK UP INTO THE 100 TO 105F DEGREE RANGE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 637 PM CDT SUN JUN 23 2013 A TWO SURFACE BOUNDARIES WILL REMAIN NEARLY STATIONARY ACROSS SOUTHWEST KANSAS AND NORTH CENTRAL KANSAS EARLY TONIGHT WHICH WILL KEEP THE WINDS AT GCK AND HAY AT AROUND 10KTS. EAST OF THIS BOUNDARY NEAR DDC GUSTY SOUTH WINDS AT 00Z MONDAY WILL SUBSIDE AFTER SUNSET. TOWARDS MIDNIGHT A LOW LEVEL JET WILL DEVELOP ACROSS WESTERN KANSAS WHICH WILL PROVIDE MORE FAVORABLE CONDITIONS FOR SOME OVERNIGHT CONVECTION NORTH OF INTERSTATE 70 NEAR THE HAYS AREA. AS A RESULT WILL RETAIN VCTS IN THE HAYS TAFS. ON MONDAY GUSTY SOUTH WINDS WILL DEVELOP BY LATE MORNING AS THE STRONGER WINDS MIX DOWN TO THE SURFACE. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 98 72 101 / 20 10 20 0 GCK 69 99 71 101 / 20 10 20 0 EHA 69 98 69 101 / 40 10 20 0 LBL 70 99 72 102 / 20 10 20 0 HYS 69 99 73 101 / 50 10 20 0 P28 73 98 74 100 / 10 10 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HOVORKA_42 SHORT TERM...HOVORKA_42 LONG TERM...BURKE AVIATION...BURGERT
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 339 AM CDT SUN JUN 23 2013 KSZ030-031-043>046-061>066-074>081-084>090-241000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 339 AM CDT SUN JUN 23 2013 /239 AM MDT SUN JUN 23 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE BEST CHANCES FOR THUNDERSTORMS WILL BE MAINLY AFTER 7 PM BEGINNING IN THE SYRACUSE TO ELKHART AREA THEN SPREADING NORTHEASTWARD TOWARDS DODGE CITY, GARDEN CITY AND SCOTT CITY, THEN TO HAYS AND LACROSSE BY AROUND OR AFTER MIDNIGHT. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED, SOME OF THESE STORMS MAY HAVE QUARTER SIZE HAIL, STRONG AND DAMAGING WINDS GUSTS OVER 60 MPH, AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED GENERALLY NORTH OF A LINE FROM JOHNSON CITY TO DODGE CITY AND LARNED AFTER 7 PM. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
739 PM CDT SUN JUN 23 2013
KSZ084-240145-
MORTON-
739 PM CDT SUN JUN 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORTON COUNTY...
AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
OF ELKHART TO 6 MILES WEST OF ELKHART...MOVING EAST AT 20 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3737 10205 3738 10191 3737 10190 3699 10174
3699 10175 3699 10203 3706 10205
TIME...MOT...LOC 0039Z 264DEG 16KT 3716 10204 3701 10198
RUSSELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 805 PM CDT SUN JUN 23 2013 KSZ084-240200- MORTON- 805 PM CDT SUN JUN 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORTON COUNTY... AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF WILBURTON...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3739 10156 3711 10156 3708 10183 3726 10186 TIME...MOT...LOC 0104Z 241DEG 16KT 3716 10180 RUSSELL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
826 PM CDT SUN JUN 23 2013
KSZ074-240230-
STANTON-
826 PM CDT SUN JUN 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STANTON COUNTY...
AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF THE SAUNDERS ELEVATOR...MOVING
NORTHEAST AT 20 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3773 10205 3774 10173 3745 10202 3748 10205
3758 10205
TIME...MOT...LOC 0127Z 215DEG 16KT 3760 10201
RUSSELLThe Dodge City radar (KDDC), 183 km away, was scanning. The volume nearest the first event began at 01:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2013Every state in 2013This day in weather historyWarnings in Kansas, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465325.